Occurrence of Stavudine-Induced Lactic Acidosis in 3 Members of an African Family
Fixed-dose combinations containing stavudine have played a critical role in the worldwide scale-up of antiretroviral therapy, but increasing concern exists regarding adverse events due to mitochondrial toxicity. We describe the first reported occurrence of lactic acidosis within a family of 3 HIV-infected individuals. This report is only the second of lactic acidosis affecting an African child. Further research is indicated to identify possible genetic and other risk factors underlying mitochondrial toxicity in African populations, especially among pediatric cohorts.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.